Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changing drugs when VL is below detectable.
Jun 9, 2012

Thank you Dr. Young for your previous answer. VL aprox 220.000 -CD4: 412 -%:20 Meds for initial therapy: 3TC/ABC (Kivexa 1/d) plus LPN/r (4/d).

I emailed my Dr. asking why these drugs. He said the back-bone with Kivexa is as good as Truvada but was chosen first because its good metabolism quality. He wants to drop down quickly the VL with Kaletra and when undetectable, combine the back-bone (Kivexa) with a NNRTI or an integrase inhibitor. He says Darunavir is a good choice but relatively new. He didnt mention nothing about any resistance on me.

My questions is: Is a good tactic for a naive patient like me to change the combo after the VL is undetectable? Must I begin with this strategy? If I go with it, after Kaletra, whats the best option to combine with Kivexa?

Thank you for your help, Dr Young

Response from Dr. Young

Hello and thanks for posting your questions.

Kivexa is a perfectly acceptable NRTI backbone, particularly for people who have risks of either kidney or bone problems. Switching treatment after the VL is undetectable is also very acceptable, particularly in circumstances of unacceptable side effects, or to decrease the pill number or dosing frequency.

The notion of switching from boosted PI to NNRTI (such as efavirenz/STOCRIN) is ok, but one could also simply start with a NNRTI or integrase inhibitor (there's only one- raltegravir/ISENTRESS). Such strategies are endorsed by current treatment guidelines and an abundance of clinical trials data.

I hope that helps. Please feel free to write back with any other questions. BY



Previous
potential risk from water splash
Next
missed atripla for 7 days

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement